Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 206, NWS Raleigh, NC

July 15, 2016Harnett County, Hoke County, Moore County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 15, 2016, 2:50 PM EDT for Harnett County, Hoke County, Moore County, North Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2016, 2:50 PM EDT (18:50 UTC)
Expired
Jul 15, 2016, 3:30 PM EDT
In force
40 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Harnett County, NC, Hoke County, NC, Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 69 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 3:00 PM EDTTSTM WND DMG2 Ese Vass, NCTWO TREES DOWN, ONE OF WHICH KNOCKED POWER LINE ONTO NC690, CLOSING THE ROAD. MANY LIMBS DOWN ON WOODLAKE COUNTRY CLUB GROUNDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
1647 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

632 
WUUS52 KRAH 151850
SVRRAH
NCC085-093-125-151930-
/O.NEW.KRAH.SV.W.0206.160715T1850Z-160715T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
250 PM EDT FRI JUL 15 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA...
  EAST CENTRAL MOORE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 330 PM EDT

* AT 250 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
  SOUTHERN PINES...MOVING NORTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  VASS...ANDERSON CREEK...TIMBERLAKE...PINEVIEW AND OLIVIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3510 7922 3522 7932 3531 7919 3531 7918
      3536 7913 3544 7902 3536 7890 3524 7886
      3524 7887 3523 7887 3522 7892 3521 7898
      3521 7900 3519 7909 3514 7911
TIME...MOT...LOC 1850Z 233DEG 8KT 3522 7921 

HAIL...0.88IN
WIND...60MPH
 
$$

BLAES
2 follow-up statements
779 
WWUS52 KRAH 151913
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
313 PM EDT FRI JUL 15 2016

NCC085-093-125-151930-
/O.CON.KRAH.SV.W.0206.000000T0000Z-160715T1930Z/
HARNETT NC-MOORE NC-HOKE NC-
313 PM EDT FRI JUL 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHWESTERN HARNETT...EAST CENTRAL MOORE AND NORTHEASTERN HOKE
COUNTIES...

AT 313 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
POPE AFB...OR 11 MILES NORTHWEST OF FORT BRAGG...MOVING EAST AT 15
MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
VASS...ANDERSON CREEK...TIMBERLAKE...PINEVIEW AND OLIVIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3510 7922 3522 7932 3531 7919 3531 7918
      3536 7913 3544 7902 3536 7890 3524 7886
      3524 7887 3523 7887 3522 7892 3521 7898
      3521 7900 3519 7909 3514 7911
TIME...MOT...LOC 1913Z 258DEG 15KT 3522 7919 

HAIL...0.88IN
WIND...60MPH
 
$$

BLAES
865 
WWUS52 KRAH 151927
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT FRI JUL 15 2016

NCC085-093-125-151937-
/O.EXP.KRAH.SV.W.0206.000000T0000Z-160715T1930Z/
HARNETT NC-MOORE NC-HOKE NC-
327 PM EDT FRI JUL 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARNETT...EAST
CENTRAL MOORE AND NORTHEASTERN HOKE COUNTIES WILL EXPIRE AT 330 PM
EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3510 7922 3522 7932 3531 7919 3531 7918
      3536 7913 3544 7902 3536 7890 3524 7886
      3524 7887 3523 7887 3522 7892 3521 7898
      3521 7900 3519 7909 3514 7911
TIME...MOT...LOC 1926Z 233DEG 8KT 3522 7919 

$$

BLAES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:00 PM EDT, 50 minutes earlier.

Area forecast discussion, Jul 15, 2:00 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
200 PM EDT FRI JUL 15 2016

.SYNOPSIS...
A Piedmont trough will extend across central NC through tonight.
A cold front will approach the region tonight and then stall across
the area late in the weekend into early next week, bringing cooler
and unsettled conditions.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1115 AM Friday...

The latest surface analysis shows a well defined Piedmont trough in
the surface dew point, wind, and pressure field that extends from
near Richmond south to near Burlington to just northwest of
Charlotte. The upper air pattern features a broad low amplitude
trough at 500 hPa across the OH/TN valleys with a vorticity axis
that extends from southwest PA through WV into n AL. Surface dew
points behind the surface trough have already mixed into the mid 60s
in the Triad as of 14Z with a dew point of 75 at KETC and KJNX, 76
at KCTZ and 79 at KGSB. The air mass across central NC will become
moderately unstable ahead of the Piedmont trough this afternoon in
the Coastal Plain and Sandhills with MLCAPE values ranging from
around 1500 to 2500 J/Kg with a weakly unstable air mass in the
western Piedmont with MLCAPE values of around 1000 J/Kg. Of note
from the 12Z KGSO and KMHX RAOBS this morning was some warning
centered around 925mb that yields convective temperatures close to
95. This should delay cumulus development into this afternoon and
suppress convection initially. Morning low level thickness values
dropped 3 to 6m from 12Z yesterday at KGSO/KMHX respectively which
combined with an increase in mid/late afternoon clouds relative to
yesterday should knock maxes today back a couple of degrees from
thursday. Highs today should range from 91-93 in the Triad, 93-95 in
the Triangle, and 93 to 96 in the Coastal Plain and Sandhills.

A survey of convection allow models provides a plausible scenario
for the convective evolution today. Once the convective temp is
reached early this afternoon, expect sct convection to develop ahead
of the Piedmont trough across the Sandhills northward toward the
Triangle area with the storms moving east-northeast around 15 kts.
Another area of convection is likely to develop across the higher
terrain of the southern Appalachians resulting from differential
heating, the proximity of the vort axis, and perhaps the influence
of remnant MCVs across AL/GA. This second area should also push east
and northeast across central NC late this afternoon and evening.

Most of central NC is highlighted in an SPC marginal risk for today.
Bulk shear values range from 20-25 knots near the Triad/VA border to
around 15 kts near the SC border. Mid level lapse rates have
steepened slightly but are generally rather modest while the FZL
ranges around 13kft. Given the moderate instability, a localized
downbursts or two is possible and if cells can organize into
clusters, a more pronounced wind threat is possible.

The convection should wane with the loss of heating this evening but
given the approaching trough aloft, wouldn't be surprised to cell a
few cells pop overnight tonight although the coverage should be
rather limited. Lows will range in the low to mid 70s by Saturday
morning. -blaes
&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
As of 300 AM Friday...

Not a lot changing for the forecast on Saturday with the trough
still draped across the area. Many of the numbers look similar with
around 1000 J/Kg of CAPE available but shear slightly better at
between 20-25 kts. Once again the eastern half of the area will be
the most favored region for convection although storms could form
anywhere in the CWA Saturday afternoon. Helping in the east will be
a 500 mb vort max that will make its way up the coast throughout the
day and move into the coastal plain around peak heating. Convection
in the short term models is more organized and more linear in nature
by Saturday evening. With more overcast skies expected, high
temperatures will top out in the upper 80s to low 90s across the
forecast area with heat indices not even reaching 100 degrees,
something of a rarity lately. Convection should relax on Saturday
night but with boundaries persisting, showers could still occur
overnight. Low temperatures will remain in the lower 70s.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 200 PM Friday...

Low amplitude upper troffing lingers across the east coast, ensuring
unsettled weather through the extended period. Little airmass change
day to day, so highs will be seasonable, upper 80s to lower 90s,
through the period after morning lows 70 to 75. The upper flow will
be predominantly northwest, with the most tangible periods for
stronger and more widespread convection (>40 percent) concurrent
with frontal passages tentatively scheduled early Sunday and
Tuesday. Drying behind the intial front will commence in the
northwest fairly early Sunday, with most of Sunday through Monday
precip-free outside of the far southeast which could see some
increased activity due to proximity of the front which will be
stalled near the coast. Another round of fairly widespread
convective activity is expected from Tuesday afternoon through
Tuesday night associated with the second front. The remainder of the
extended from Wednesday through Friday will feaure diminishing
chances of convection as upper ridging in the midwest
amplifies northeast into the mid Atlantic.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
As of 200 AM Friday...

24 hour TAF period: All sites currently are at VFR conditions across
the area and this should continue. Expect calm or light and variable
winds at most sites this morning with mostly clear skies. Later this
afternoon expect showers and thunderstorms to pop up again across
the region. Some storms could become severe.

Long Term: An east coast trough over the area will serve as a focus
for convection, mostly during the afternoon and evening hours. Fog
and low stratus could be possible each morning, especially in areas
with convection.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

$$ SYNOPSIS...Blaes
NEAR TERM...Blaes
SHORT TERM...Ellis
LONG TERM...mlm
AVIATION...Ellis
Hazardous weather outlook, Jul 15, 2:24 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
224 PM EDT FRI JUL 15 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-161830-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
224 PM EDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE FROM DAMAGING
WIND GUSTS AND EXCESSIVE DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 15, 1:13 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
113 PM EDT FRI JUL 15 2016

NCZ083-151815-
ANSON   NC-
113 PM EDT FRI JUL 15 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF ANSON COUNTY UNTIL
215 PM EDT...

AT 112 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PAGELAND...OR 16 MILES SOUTHWEST OF WADESBORO...MOVING
NORTHEAST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WADESBORO...ANSONVILLE...POLKTON...LILESVILLE...MORVEN...PEACHLAND...
MCFARLAN...WHITE STORE AND BLEWETT FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3506 8029 3517 8010 3511 8007 3508 8000
      3512 7995 3512 7992 3507 7991 3504 7988
      3501 7990 3498 7987 3495 7987 3492 7985
      3490 7985 3486 7990 3481 7992 3481 8032
TIME...MOT...LOC 1712Z 240DEG 19KT 3482 8030

10
Special weather statement, Jul 15, 1:54 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
154 PM EDT FRI JUL 15 2016

NCZ075>077-086-088-151900-
CUMBERLAND   NC-LEE   NC-HOKE   NC-MOORE   NC-HARNETT   NC-
154 PM EDT FRI JUL 15 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
CUMBERLAND...SOUTHEASTERN LEE...NORTHEASTERN HOKE...EAST CENTRAL
MOORE AND SOUTHWESTERN HARNETT COUNTIES UNTIL 300 PM EDT...

AT 153 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF SOUTHERN PINES...MOVING NORTHEAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FORT BRAGG...POPE AFB...SPRING LAKE...BROADWAY...VASS...CAMERON...
PINEVIEW...ANDERSON CREEK...TIMBERLAKE AND OLIVIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3504 7927 3526 7935 3549 7903 3519 7882
TIME...MOT...LOC 1753Z 241DEG 11KT 3526 7926

10
Special weather statement, Jul 15, 2:16 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
216 PM EDT FRI JUL 15 2016

NCZ083-084-151915-
RICHMOND   NC-ANSON   NC-
216 PM EDT FRI JUL 15 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
RICHMOND AND SOUTHEASTERN ANSON COUNTIES UNTIL 315 PM EDT...

AT 215 PM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS 7 MILES WEST OF ROCKINGHAM...MOVING NORTHEAST AT 25
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...HAMLET...HOFFMAN...ELLERBE...DOBBINS HEIGHTS...
LILESVILLE...MORVEN...NORMAN...MCFARLAN AND SANDHILLS GAME LAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. SEEK HARBOR IMMEDIATELY AND
FIND SAFE SHELTER IN A NEARBY BUILDING OR VEHICLE.

&&

LAT...LON 3481 8004 3503 8003 3518 7983 3517 7966
      3516 7964 3517 7962 3512 7957 3507 7958
      3506 7950 3504 7947 3499 7957 3494 7959
      3491 7956 3486 7962 3484 7962 3482 7965
      3481 7968 3480 7969
TIME...MOT...LOC 1815Z 238DEG 22KT 3491 7988

BLAES
Local storm report, Jul 15, 2:20 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
220 PM EDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     WADESBORO               34.97N 80.07W
07/15/2016                   ANSON              NC   911 CALL CENTER

            MULTIPLE TREES AND POWER LINES DOWN ACROSS
            THE CITY. .

&&

NWS RALEIGH NC
IRIS SYSTEM
Special weather statement, Jul 15, 2:47 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
247 PM EDT FRI JUL 15 2016

NCZ073-074-151945-
STANLY   NC-MONTGOMERY   NC-
247 PM EDT FRI JUL 15 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN STANLY
AND MONTGOMERY COUNTIES UNTIL 345 PM EDT...

AT 246 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TROY...MOVING EAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TROY...BADIN LAKE...BISCOE...BADIN...MOUNT GILEAD...STAR...CANDOR...
NORMAN...FISH TALES MARINA AND MORROW MOUNTAIN STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3551 7977 3531 7971 3528 7971 3525 7970
      3524 7967 3519 7966 3516 7962 3516 7964
      3518 7968 3517 7976 3518 7985 3516 7990
      3516 7998 3514 8002 3514 8007 3518 8005
      3522 8007 3524 8010 3550 8019
TIME...MOT...LOC 1846Z 276DEG 12KT 3536 7995

10

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 1:13 PM EDTSpecial Weather StatementRAHAnson62 min
Jul 15, 1:19 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond56 min
Jul 15, 1:54 PM EDTSpecial Weather StatementRAHHarnett66 min
Jul 15, 2:16 PM EDTSpecial Weather StatementRAHRichmond59 min
Jul 15, 2:47 PM EDTSpecial Weather StatementRAHMontgomery58 min
Jul 15, 3:12 PM EDTSpecial Weather StatementRAHMontgomery48 min
Jul 15, 3:25 PM EDTAreal Flood AdvisoryRAHMontgomery3 hr
Jul 15, 3:35 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson40 min
Jul 15, 3:41 PM EDTSpecial Weather StatementRAHCumberland34 min
Jul 15, 3:56 PM EDTSevere Thunderstorm WarningRAHCumberland49 min
Jul 15, 4:16 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Sampson, Wayne59 min
Jul 15, 4:30 PM EDTSpecial Weather StatementRAHDurham45 min
Jul 15, 4:36 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange, Wake54 min
Jul 15, 4:58 PM EDTSpecial Weather StatementRAHNash62 min
Jul 15, 5:02 PM EDTAreal Flood AdvisoryRAHDurham, Orange3 hr
Jul 15, 5:08 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Wake67 min
Jul 15, 5:20 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Franklin, Granville, Wake55 min
Jul 15, 5:24 PM EDTSpecial Weather StatementRAHMontgomery, Randolph, Stanly66 min
Jul 15, 5:48 PM EDTAreal Flood AdvisoryRAHFranklin, Halifax, Nash, Wake3 hr
Jul 15, 6:03 PM EDTAreal Flood AdvisoryRAHRandolph3 hr
Jul 15, 6:13 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Johnston, Nash, Wake and 1 more62 min
Jul 15, 6:26 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange64 min
Jul 15, 6:33 PM EDTSpecial Weather StatementRAHWake57 min
Jul 15, 6:36 PM EDTAreal Flood AdvisoryRAHStanly3 hr
Jul 15, 6:56 PM EDTSevere Thunderstorm WarningRAHDurham, Wake31 min
Jul 15, 7:12 PM EDTAreal Flood AdvisoryRAHAlamance, Orange3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.